2 P.Es and on Blood thinners.

Shinraevo

Registered Member
#1
Hey all!! My very first post on here.

Background
So in December of 2016 I was hospitalized for chest pain only to find out I had a blood clot in my lung. (Pulmonary Embolism). I was discharged 7 days later and was told to take blood thinners to help out. Saw a hematologist and discovered that I had a factor v leiden. I was placed on the medication for 6 months to help. After my 6 months I was hospitalized again this time with 2 pe’s and one dvt. Was placed on meds for life and meb was initiated. When I got my ratings back I was 0% w/o benefits from the army and 80% from the va. Appealed no change. Formal PEB board no change. They sent it up higher then that and I’m now waiting on the results but I don’t think it will change.

My question is there anything that can be done or is it a lost cause at this point? Also if I’m separated without benefits does that mean I loose tricare completely? What happenens if I get hospitalized again? I’m honestly trying not to worry but it’s kind of frightening. I’ve been in since Jan 2011 and have kept my nose clean the whole time. No article 15s or negative action. Deployed to Afghanistan in 2012. Served faithfully and it’s seems like I’m getting the short end of the stick. Like the army is pushing me out without anything. Any thoughts on what I can do now? Thanks in advance.
 

chaplaincharlie

PEB Forum Veteran
Registered Member
#2
How many years do you have in the service? My guess is the issue is that Factor V Leiden existed prior to service. EPTS is not compensated unless it was aggravated by service. I'd hire the best lawyer I could afford. It is up to the service to demonstrate that your service did not aggravate your condition.
 
data-matched-content-ui-type="image_stacked" data-matched-content-rows-num="3" data-matched-content-columns-num="1" data-ad-format="autorelaxed">